Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

What does a purple bruise on calf indicate?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
Hi. While in the shower I noticed a tender muscle on the outside of my calf. There is a dull, black or purple bruise, and pain is very minimal. It feels like a muscle knot, but the fact that it is bruising has me worried. Could this be a harmful blood clot? I do not remember injuring my calf, but I have been working out rather strenuously all week. Should I be concerned?
Posted Thu, 20 Mar 2014 in Bones, Muscles and Joints
Answered by Dr. Prasad 54 minutes later
Brief Answer: Blood clot less likely... Detailed Answer: Hi, Serious venous blood clots present with more painful symptoms than bruising. In my opinion this is less likely to be harmful venous blood clot. You most likely may have sustained an injury which went unnoticed. I suggest that you carry on with your regular activities and monitor the pain and bruising say once every hour or two. If the pain and bruise aggravates, consider a visit to the ER. Overall, I am not very concerned about blood clots. So do not panic. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor